Several cases of overdosage have been reported, some leading to death.
Oral LD 50’s (mg/kg): mice, 1158-2460; rats, 3090-4670.
Signs and Symptoms
Potential signs and symptoms associated with overdosage with Lopressor are bradycardia, hypotension, bronchospasm, and cardiac failure.
There is no specific antidote.
In general, patients with acute or recent myocardial infarction may be more hemodynamically unstable than other patients and should be treated accordingly (see WARNINGS, Myocardial Infarction).
On the basis of the pharmacologic actions of Lopressor, the following general measures should be employed:
Elimination of the Drug : Gastric lavage should be performed.
Bradycardia : Atropine should be administered. If there is no response to vagal blockade, isoproterenol should be administered cautiously.
Hypotension : A vasopressor should be administered, e.g., levarterenol or dopamine.
Bronchospasm : A beta2-stimulating agent and/or a theophylline derivative should be administered.
Cardiac Failure : A digitalis glycoside and diuretic should be administered. In shock resulting from inadequate cardiac contractility, administration of dobutamine, isoproterenol, or glucagon may be considered.